Can Testosterone Therapy Cause Blod Clots?

According to a new research study published in JAMA Internal Medicine, testosterone therapy doubles a man’s risk of suffering from a potentially lethal blood clot.

The report demonstrated that men had twice the risk for developing what is called a deep vein blood clot, if they had taken testosterone therapy during the previous six months.

The development of blood clots occurred in both men with already low testosterone levels as well as those with normal levels.

The U.S. Food and Drug Administration already in 2014 warned that testosterone therapy increases a man’s risk of heart attack and stroke, yet many men still get testosterone therapy.

How does testosterone therapy cause blood clots?

Testosterone increases your red blood cell count, which in turn thickens your blood and makes it flow slower through your veins. But more importantly, testosterone increases the activity of your blood cells that are responsible for forming clots. These blood cells are called platelets.

Lead author of the study Dr. Rob Walker said the following:

“If a potential patient reads this and maybe is seeking out testosterone therapy for some kind of common symptoms, like weight gain or sexual function, maybe they should seek out behavioral changes or lifestyle changes that will improve their health without a prescription.”

What are the takeaways from this study?

Firstly, if you receive testosterone therapy, you would be smart to closely monitor you blood clot formation.

Secondly, if you want to increase your testosterone levels, there are natural ways. You can do this by eating better, exercising more, sleeping more, etc.

To learn how to increase your testosterone production naturally, please go here.

To read the full article, please go here.

Posted in News | Comments Off on Can Testosterone Therapy Cause Blod Clots?

Comments are closed.